Alert archive / Idaho / River Flood Warnings in 2017
River Flood Warning 5, NWS Missoula, MT
NWS Missoula, MT issued this river flood warning at May 7, 2017, 4:02 AM MDT for Lemhi County, Idaho. It was in force for 72 hr.
The area
The outline as issued.
The facts
- Issued
- May 7, 2017, 4:02 AM MDT (10:02 UTC)
- Expired
- May 10, 2017, 4:00 AM MDT
- In force
- 72 hr
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lemhi County, ID
The radar
The Missoula radar (KMSX), 202 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
797
WGUS45 KMSO 071002
FLWMSO
Flood Warning
National Weather Service Missoula MT
402 AM MDT SUN MAY 7 2017
IDC059-101000-
/O.NEW.KMSO.FL.W.0005.170507T1002Z-170510T1000Z/
/00000.1.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lemhi ID-
402 AM MDT SUN MAY 7 2017
The National Weather Service in Missoula has issued a
* Flood Warning for...
Salmon River at Salmon in...
Central Lemhi County in east central Idaho...
* The river will reach flood stage around noon Sunday and remain
very near flood stage for several days.
* Until 400 AM MDT Wednesday
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4531 11382 4505 11383 4494 11389 4468 11398
4475 11407 4481 11408 4516 11398 4529 11397
4536 11402 4534 11412 4535 11423 4529 11432
4525 11455 4536 11456 4539 11435 4544 11421
4543 11406 4547 11399 4545 11390
$$2 follow-up statements
500
WGUS85 KMSO 091912
FLSMSO
Flood Statement
National Weather Service Missoula MT
111 PM MDT TUE MAY 9 2017
IDC059-101000-
/O.CON.KMSO.FL.W.0005.000000T0000Z-170510T1000Z/
/00000.1.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lemhi ID-
111 PM MDT TUE MAY 9 2017
...A FLOOD WARNING REMAINS IN EFFECT for the Salmon River
in Central Lemhi County until 400 AM MDT Wednesday...
LAT...LON 4531 11382 4505 11383 4494 11389 4468 11398
4475 11407 4481 11408 4516 11398 4529 11397
4536 11402 4534 11412 4535 11423 4529 11432
4525 11455 4536 11456 4539 11435 4544 11421
4543 11406 4547 11399 4545 11390
$$567
WGUS85 KMSO 091944
FLSMSO
Flood Statement
National Weather Service Missoula MT
143 PM MDT TUE MAY 9 2017
IDC059-101000-
/O.CON.KMSO.FL.W.0005.000000T0000Z-170510T1000Z/
/00000.1.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lemhi ID-
143 PM MDT TUE MAY 9 2017
...A FLOOD WARNING REMAINS IN EFFECT for the Salmon River
in Central Lemhi County until at 400 AM Wednesday...
* The river will continue to remain just above flood stage
for several days.
LAT...LON 4531 11382 4505 11383 4494 11389 4468 11398
4475 11407 4481 11408 4516 11398 4529 11397
4536 11402 4534 11412 4535 11423 4529 11432
4525 11455 4536 11456 4539 11435 4544 11421
4543 11406 4547 11399 4545 11390
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this river flood warning went out at May 7, 3:59 AM MDT, 3 minutes earlier.
Area forecast discussion, May 7, 3:59 AM MDT, 3 minutes before
Area Forecast Discussion National Weather Service Missoula MT 359 AM MDT Sun May 7 2017 .DISCUSSION...Latest radar and satellite imagery is showing a line of showers extending from Lemhi county of Idaho through west-central and southwest Montana. Most of these showers are moving fairly quickly but is causing brief periods of heavy rain at times. These showers are expected to move into northwest Montana this morning and will likely linger through the afternoon today. Overall, a cool and showery day is expected for today with the most frequent showers expected over in northwest Montana near the Continental Divide. By late this afternoon/evening, clouds and showers will begin to dissipate as a drier airmass begins to move into the region. Looking ahead into this upcoming week, a weak ridge of high pressure will gradually build through the middle of the week and weather is looking quite pleasant. Temperatures will be on the rise throughout the week with temperatures in the upper 70s to near 80F degrees expected by Thursday. With the light flow aloft, winds will be mostly light with a slight breeze possible during the afternoons. The weather pattern will begin to change Thursday afternoon as a deep trough of low pressure develops over the west coast. Moist southerly flow will likely bring more showers and thunderstorms starting Thursday afternoon. Beyond Thursday into next weekend, models continue to show unsettled weather as the trough of low pressure lingers over the west coast. Showery weather and temperatures near normal or slightly below should be expected for next weekend. && .AVIATION...Showers will continue this morning and again this afternoon mainly for terminals KSMN and KBTM. Terminals KMSO and KGPI will be more affected by dry air in the base of the trough as it moves over the region today. So some showers are possible there too, but they will be more isolated due to updrafts struggling with drier air aloft. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 6:35 PM MDT | Special Weather Statement | MSO | Lemhi | 55 min |
| May 6, 7:47 PM MDT | Special Weather Statement | MSO | Lemhi | 43 min |
Nearby
River Flood Warnings in Idaho, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.